Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Had anxiety attacks, increased heart beats. Is this normal for my anxiety?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1993
Answered : 2416 Questions
hi iam 22 years old i had anxiety attacks, and my heart get so faster, this is XXXXXXX for myheart .this is normal for my anxiety..
Posted Mon, 21 May 2012 in Anxiety and Stress
Answered by Dr. Shainaz Arif Kaware 2 hours later
Thanks for writing in.
“Your heart going faster” is called tachycardia and is due to your anxiety. This is not XXXXXXX for your heart but long term anxiety needs to be addressed.
Symptoms of anxiety could include palpitations, fatigue, nausea, pallor, sweating, trembling, chest pain, shortness of breath, stomach aches, or headaches.
This is a normal reaction to stress and as the body prepares to deal with a threat, blood pressure, heart rate, perspiration, blood flow to the major muscle groups are increased.
To help control your anxiety, I would suggest the following:
-Stop or reduce your consumption of products that contain caffeine, such as coffee, tea, cola and chocolate.
-Ask your doctor or pharmacist before taking any over-the-counter medicines or herbal remedies. Many contain chemicals that can increase anxiety symptoms.
-Exercise daily and eat a healthy, balanced diet.
-Seek counselling to get to the cause of your anxiety attacks.
-Practice stress management techniques like yoga or meditation
I hope I have addressed your concerns. I would be happy to help you with any other concerns that you might have.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor